MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of regs0658 showed no other similar product complaint(s) from this lot number.Device not returned.
 
Event or Problem Description
It was reported by the customer that guidewire tip broke off."what are the details of the incident?": picc line wire inserted through needle once needle was in the vein.Wire had difficulty advancing.As guidewire was being retracted through the skin, tip broke off and was left inside the patients arm.The broken piece was removed operatively.Found not to be intra-vascular, no reported complications post-op.Date of incident: (b)(6) 2022."what was the type of incident/problem?" failure (i.E.While preparing for, in use, after use)."what was the level of harm?" : harm or clinically serious adverse event."did this problem/incident result in unexpected or prolonged care?" : yes "what is the frequency of this problem?" : first time."was this an invasive procedure?" : yes."what procedure?" : picc line insertion with removal of retained piece.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken guidewire is confirmed.One 0.018 in.X 135 cm nitinol guidewire was returned for evaluation.An initial visual observation showed use residue on the returned sample.The core wire of the guidewire was observed to be broken and the core wire unraveled.The distal tip of the guidewire was found to be missing and was not returned.A microscopic observation revealed the break site of the core wire was tapered with a mostly flat and granular fracture surface.The break site in the coiled wire was observed to be flat and angular with a mostly smooth fracture surface.The characteristics observed on the returned guidewire are indicative of a tensile failure caused by excessive pulling forces on the guidewire.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.As a note, normal movement of the guidewire is away from the sharpened bevel of the introducer needle and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description
It was reported by the customer that on (b)(6) 2022 guidewire tip broke off.Picc line wire inserted through needle once needle was in the vein.Wire had difficulty advancing.As guidewire was being retracted through the skin, tip broke off and was left inside the patients arm.The broken piece was removed operatively.Found not to be intra-vascular, no reported complications post-op.Harm or clinically serious adverse event and resulted in prolonged care.Invasive procedure.

Brand Name
POWERPICC 5F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15671204
Report Number3006260740-2022-04125
Device Sequence Number20434755
Product Code LJS
UDI-Device Identifier00801741027673
UDI-Public(01)00801741027673
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K033389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue Number3175135
Device Lot NumberREGS0658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown